MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL 10-16 MM X 11 MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-US ACCULIF TL 10-16 MM X 11 MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE.
Catalog Number 305010
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the doctor had the implant attached to the inserter everything was attached correctly; tubing was on the implant, the implant was tapped into place, took pictures, got implant to good spot, took a/p and later x-rays and confirmed the position was good.Went to expand the cage and tried to apply the hydraulic pressure, the gauge went up took picture, as the gauge went up the gauge showed 1,00-1200 psi and went down.No decrease was made by the surgeon.So the surgeon refilled with saline and put the inserter back on the implant and was unable to apply any more pressure.Took a later view of the implant and confirmed it was expanded to its desired height.Once the inserter and pbr was removed the surgeon proceeded with rest of the case.The surgeon then noticed that the cage was expanded however the height of the cage was asymmetrical.The cage was put in for 10mm and the rear of the cage was expanded to a 11/12mm, discrepancy between the nose and the rear, doctor did not want to revise this cage and left implanted.He will observe the patient.
 
Additional Manufacturer Narrative
Product available to stryker: no.Method: device history review; complaint history review; risk assessment.Results: the event was confirmed via correspondence with the sales rep.X-ray images were not received.The device remains implanted and is not available for evaluation.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: because the device was not returned for evaluation the root cause could not be determined conclusively.However, implanting oversized implant may have caused device to expand asymmetrically.
 
Event or Problem Description

Brand Name
ACCULIF TL 10-16 MM X 11 MM X 34 MM X 0 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5552632
Report Number3004024955-2016-00040
Device Sequence Number10878503
Product Code MAX
UDI-Device Identifier07613327068061
UDI-Public(01)07613327068061
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number305010
Device Lot Number12021405
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date06/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1